Alert archive / Louisiana / Wind Advisories in 2020

Wind Advisory 13, NWS New Orleans, LA

October 9, 20205 counties in Mississippi; 13 parishes in Louisiana

NWS New Orleans, LA issued this wind advisory at Oct 9, 2020, 4:24 AM CDT for 5 counties in Mississippi; 13 parishes in Louisiana. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Oct 9, 2020, 4:24 AM CDT (09:24 UTC)
Expired
Oct 10, 2020, 9:36 AM CDT
In force
29 hr
Issued by
NWS New Orleans, LA

Counties Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 9.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2020-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1986 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2020-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1986 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
532 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.9
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted.

718 
WWUS74 KLIX 090924
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
424 AM CDT Fri Oct 9 2020

LAZ039-MSZ070-071-077-080>082-091730-
/O.NEW.KLIX.WI.Y.0013.201009T0924Z-201010T1800Z/
Washington-Pike-Walthall-Pearl River-Hancock-Harrison-Jackson-
Including the cities of Bogalusa, Enon, Franklinton, McComb, 
Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, 
Picayune, Bay St. Louis, Waveland, Diamondhead, Gulfport, 
Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin
424 AM CDT Fri Oct 9 2020

...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT SATURDAY...

* WHAT...Southeast to South winds 20 to 25 mph with gusts up to 30 
  mph.

* WHERE...In Mississippi, Pike, Walthall, Pearl River, Hancock, 
  Harrison and Jackson Counties. In Louisiana, Washington Parish.

* WHEN...Until 1 PM CDT Saturday.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
4 follow-up statements
280 
WWUS74 KLIX 091603
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
1103 AM CDT Fri Oct 9 2020

LAZ039-MSZ070-071-077-080>082-100015-
/O.CON.KLIX.WI.Y.0013.000000T0000Z-201010T1800Z/
Washington-Pike-Walthall-Pearl River-Hancock-Harrison-Jackson-
Including the cities of Bogalusa, Enon, Franklinton, McComb, 
Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, 
Picayune, Bay St. Louis, Waveland, Diamondhead, Gulfport, 
Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin
1103 AM CDT Fri Oct 9 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT SATURDAY...

* WHAT...Southeast to South winds 20 to 25 mph with gusts up to 
  30 mph.

* WHERE...In Mississippi, Pike, Walthall, Pearl River, Hancock, 
  Harrison and Jackson Counties. In Louisiana, Washington Parish.

* WHEN...Until 1 PM CDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
143 
WWUS74 KLIX 092058
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
358 PM CDT Fri Oct 9 2020

LAZ039-MSZ070-071-077-080>082-100500-
/O.CON.KLIX.WI.Y.0013.000000T0000Z-201010T1800Z/
Washington-Pike-Walthall-Pearl River-Hancock-Harrison-Jackson-
Including the cities of Bogalusa, Enon, Franklinton, McComb, 
Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, 
Picayune, Bay St. Louis, Waveland, Diamondhead, Gulfport, 
Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin
358 PM CDT Fri Oct 9 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT SATURDAY...

* WHAT...Southeast to South winds 20 to 25 mph with gusts up to 
  35 mph.

* WHERE...In Mississippi, Pike, Walthall, Pearl River, Hancock, 
  Harrison and Jackson Counties. In Louisiana, Washington Parish.

* WHEN...Until 1 PM CDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
558 
WWUS74 KLIX 100846
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
346 AM CDT Sat Oct 10 2020

LAZ034>037-040-046>050-056>072-MSZ068-069-101700-
/O.EXA.KLIX.WI.Y.0013.000000T0000Z-201010T1800Z/
Pointe Coupee-West Feliciana-East Feliciana-St. Helena-
St. Tammany-Iberville-West Baton Rouge-East Baton Rouge-Ascension-
Livingston-Assumption-St. James-St. John The Baptist-
Upper Lafourche-St. Charles-Upper Jefferson-Orleans-
Upper Plaquemines-Upper St. Bernard-Upper Terrebonne-
Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-
Including the cities of New Roads, Lettsworth, Livonia, Spillman,
St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington,
Easleyville, Greensburg, Montpelier, Slidell, Mandeville, 
Covington, Lacombe, Bayou Sorrel, Plaquemine, White Castle, 
Port Allen, Addis, Brusly, Baton Rouge, Gonzales, Donaldsonville,
Prairieville, Denham Springs, Watson, Walker, Pierre Part, 
Labadieville, Paincourtville, Convent, Lutcher, Gramercy, 
Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, 
Metairie, Kenner, East New Orleans, New Orleans, Belle Chasse, 
Chalmette, Violet, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, 
Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Buras, 
Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, 
Myrtle Grove, Yscloskey, Amite, Kentwood, Roseland, Wilmer, 
Hammond, Robert, Ponchatoula, Centreville, Dolorosa, Fort Adams, 
Woodville, Gillsberg, Gloster, Smithdale, and Liberty
346 AM CDT Sat Oct 10 2020

...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 40 mph.

* WHERE...Portions of southern Mississippi and southeast 
  Louisiana.

* WHEN...Until 1 PM CDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

LAZ039-MSZ070-071-077-080>082-101700-
/O.CON.KLIX.WI.Y.0013.000000T0000Z-201010T1800Z/
Washington-Pike-Walthall-Pearl River-Hancock-Harrison-Jackson-
Including the cities of Bogalusa, Enon, Franklinton, McComb, 
Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, 
Picayune, Bay St. Louis, Waveland, Diamondhead, Gulfport, 
Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin
346 AM CDT Sat Oct 10 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WHAT...South winds 20 to 25 mph with gusts up to 40 mph.

* WHERE...In Mississippi, Pearl River, Walthall, Pike, Hancock, 
  Harrison and Jackson Counties. In Louisiana, Washington Parish.

* WHEN...Until 1 PM CDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
540 
WWUS74 KLIX 101436
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
936 AM CDT Sat Oct 10 2020

LAZ034>037-039-040-046>050-056>072-MSZ068>071-077-080>082-101545-
/O.CAN.KLIX.WI.Y.0013.000000T0000Z-201010T1800Z/
Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington-
St. Tammany-Iberville-West Baton Rouge-East Baton Rouge-Ascension-
Livingston-Assumption-St. James-St. John The Baptist-
Upper Lafourche-St. Charles-Upper Jefferson-Orleans-
Upper Plaquemines-Upper St. Bernard-Upper Terrebonne-
Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
Including the cities of New Roads, Lettsworth, Livonia, Spillman,
St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington,
Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton,
Slidell, Mandeville, Covington, Lacombe, Bayou Sorrel, 
Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge,
Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, 
Walker, Pierre Part, Labadieville, Paincourtville, Convent, 
Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose,
Destrehan, Norco, Metairie, Kenner, East New Orleans, 
New Orleans, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, 
Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, 
Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, 
Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Amite, 
Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, 
Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster,
Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads,
McNeil, Poplarville, Picayune, Bay St. Louis, Waveland, 
Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, 
Gautier, and St. Martin
936 AM CDT Sat Oct 10 2020

...WIND ADVISORY IS CANCELLED...

The sustained winds have lowered below 25 mph, and any wind gusts
to around 25 mph will only be occasional the remainder of today. 
Therefore, the Wind Advisory has been cancelled.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Oct 9, 4:24 AM CDT, 0 minutes earlier.

Area forecast discussion, Oct 9, 4:24 AM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
424 AM CDT Fri Oct 9 2020

.SHORT TERM...
Hurricane Delta has started to move more northward. This will cause
conditions to become worse with time today mainly along and west of
the Miss River. Delta is expected to move inland this evening as a
strong hurricane over SW LA. Tropical storm conditions for our area
will remain through early Saturday and slowly improve through the
remainder of the day Saturday. Delta is expected to weaken to a trop
storm by late Saturday as it moves through northeast LA. A cold
front is then expected to move through the area Tuesday or Wed and
another by next weekend. At this time, not a lot is expected with
these cold fronts with the exception of some shower activity. But
there will be plenty of time to pick these features apart as we move
toward that time frame.

&&

.AVIATION...
Column moisture will steadily increase as fringes of Hurricane Delta
continue to encroach from the south. A few terminals will experience
some SHRA and +SHRA with a remote possibility of a TS or two. Most
sites should remain in IFR and a few LIFR conditions with cigs and
vis. But a few terminals to the east could break these conditions
temporarily. As Delta moves farther inland, conditions will improve.

&&

.MARINE...
East to SE wind speeds will rise more rapidly through the day today
until Delta moves inland overnight tonight causing winds and seas to
begin easing. Tropical storm conditions are expected to be
experienced from the Pearl River westward. It is possible that winds
and seas could be relatively low by Sunday. West to SW winds are
expected by the first half of next week ahead of a cold front that
may swing through by mid week. A norterly to NE wind should remain
through the remainder of the week after frontal passage.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  81  72  79  69 /  80  90  80  30
BTR  81  72  81  69 /  90  90  60  20
ASD  82  72  83  69 /  70  90  70  20
MSY  82  74  82  72 /  70  80  60  20
GPT  81  74  81  71 /  50  80  70  20
PQL  84  74  83  71 /  50  80  80  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Tropical Storm Warning for LAZ034>037-040-046>050-056>072.

     Storm Surge Warning for LAZ056-059-062-064>070.

     Flash Flood Watch through Saturday afternoon for LAZ034>037-
     046>050-056-057.

     Wind Advisory until 1 PM CDT Saturday for LAZ039.

     Storm Surge Watch for LAZ046-067.

     Coastal Flood Advisory until 1 PM CDT Saturday for LAZ040-050-
     058-072.

GM...Tropical Storm Warning for GMZ530-534-538-550-552-555-570-572-
     575.

     Small Craft Advisory until 1 PM CDT Saturday for GMZ532-536-557-
     577.

MS...Tropical Storm Warning for MSZ068-069.

     Flash Flood Watch through Saturday afternoon for MSZ068-069.

     Wind Advisory until 1 PM CDT Saturday for MSZ070-071-077-080>082.

     Coastal Flood Advisory until 1 PM CDT Saturday for MSZ080>082.

GM...Tropical Storm Warning for GMZ534-538-550-552-555-570-572-575.

     Small Craft Advisory until 1 PM CDT Saturday for GMZ536-557-577.

&&

In the hours before

Local storm report, Oct 9, 12:35 AM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1235 AM CDT FRI OCT 9 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1228 AM     FLASH FLOOD      BATON ROUGE             30.45N 91.13W
10/09/2020                   EAST BATON ROUGE   LA   EMERGENCY MNGR

            HIGH WATER REPORTED AT SCENIC HIGHWAY AND HOLLYWOOD
            STREET.

1228 AM     FLASH FLOOD      10 NE BATON ROUGE       30.55N 91.01W
10/09/2020                   EAST BATON ROUGE   LA   EMERGENCY MNGR

            HIGH WATER REPORTED IN CENTRAL AT THE INTERSECTION OF
            GREENWELL SPRINGS ROAD AND FRENCHTOWN ROAD AND AT THE
            INTERSECTION OF GREENWELL SPRINGS ROAD AND NORTH
            FLANNERY.

1228 AM     HEAVY RAIN       BATON ROUGE             30.45N 91.13W
10/09/2020  E4.00 INCH       EAST BATON ROUGE   LA   BROADCAST MEDIA

            SEVERAL REPORTS IN AND AROUND THE BATON ROUGE AREA OF 4
            TO 5 INCHES OF RAIN OVER THE LAST THREE HOURS.

&&

98/SO
Local storm report, Oct 9, 1:33 AM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
133 AM CDT FRI OCT 9 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0116 AM     FLASH FLOOD      BATON ROUGE             30.45N 91.13W
10/09/2020                   EAST BATON ROUGE   LA   EMERGENCY MNGR

            HIGH WATER REPORTED AT THE INTERSECTION OF CAPRICE AND
            REVERIE, THE INTERSECTION OF DALARK AND SUMRALL, AND THE
            INTERSECTION OF FLORIDA AND NORTH ACADIAN THRUWAY.

0125 AM     FLASH FLOOD      BATON ROUGE             30.45N 91.13W
10/09/2020                   EAST BATON ROUGE   LA   EMERGENCY MNGR

            HIGH WATER AT THE ENTRANCE RAMP TO INTERSTATE 110 AT
            SCENIC HIGHWAY IN BATON ROUGE.

0129 AM     FLASH FLOOD      BATON ROUGE             30.45N 91.13W
10/09/2020                   EAST BATON ROUGE   LA   EMERGENCY MNGR

            HIGH WATER REPORTED ON PONDEROSA, BRIGHTVIEW, AND
            BIRMINGHAM STREETS IN BATON ROUGE.

&&

PGRIGSBY
Special weather statement, Oct 9, 2:12 AM CDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service New Orleans LA
212 AM CDT Fri Oct 9 2020

LAZ036-048-090745-
East Feliciana-East Baton Rouge-
212 AM CDT Fri Oct 9 2020

...A STRONG THUNDERSTORM WILL AFFECT EASTERN EAST FELICIANA AND
NORTHEASTERN EAST BATON ROUGE PARISHES...

At 212 AM CDT, a strong thunderstorm was located near Pride, or 13
miles north of Denham Springs, moving north at 25 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Clinton.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3094 9086 3089 9085 3086 9086 3084 9084
      3083 9085 3081 9083 3075 9085 3071 9084
      3063 9095 3096 9104
TIME...MOT...LOC 0712Z 185DEG 22KT 3067 9091

24/RR

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 7:17 PM CDTSpecial Weather StatementLIXPike, Walthall58 min
Oct 9, 12:36 AM CDTFlash Flood WarningLIXAmite, Wilkinson3 hr
Oct 8, 9:56 PM CDTAreal Flood AdvisoryLIXAscension, East Baton Rouge, East Feliciana, Iberville, Livingston, Pointe Coupee and 4 more61 min
Oct 8, 10:39 PM CDTSevere Thunderstorm WarningLIXLivingston36 min
Oct 8, 10:57 PM CDTFlash Flood WarningLIXAscension, East Baton Rouge, East Feliciana, Livingston, Pointe Coupee, West Baton Rouge2 hr
Oct 8, 11:11 PM CDTTornado WarningLIXEast Baton Rouge, East Feliciana, Livingston, Saint Helena34 min
Oct 8, 11:44 PM CDTSevere Thunderstorm WarningLIXEast Feliciana31 min
Oct 9, 1:49 AM CDTRiver Flood WarningLIXEast Baton Rouge21 days
Oct 9, 2:12 AM CDTSpecial Weather StatementLIXEast Feliciana33 min
Oct 9, 3:44 AM CDTRiver Flood WarningLIXEast Baton Rouge, Livingston64 hr
Oct 9, 3:50 AM CDTRiver Flood WarningLIXEast Baton Rouge3 days
Oct 9, 6:58 PM CDTAreal Flood AdvisoryLIXEast Baton Rouge3 hr

Nearby

Wind Advisories in Louisiana, 2020Wind Advisories in Mississippi, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.